MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE068KIT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 07/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the patient underwent a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68) and other devices.There were no procedural complications reported.On (b)(6) 2023, the patient experienced disorientation and a slight left hemiparesis.The mri detected a suspected foreign body granulomas along the cortical border, which were found in the anterior cerebral artery (aca) and the anterior communication artery (acom).There was also edema noted.The physician then started a cortisone therapy.It was reported that the patient expired on (b)(6) 2023 due to a heart attack.The foreign body reaction was reported to have a possible relationship to the ace68.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Infection is included as a possible complication in the instructions for use (ifu) for the penumbra system.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by the federal institute for drugs and medical devices (bundesinstitut für arzneimittel und medizinprodukte, bfarm) on (b)(6) 2023: 1.Section a.Box 2.Age at time of event/age unit.2.Section a.Box 2.Date of birth: should be left blank.3.Section b.Box 5.Describe event or problem.4.Section d.Box 4.Lot number, catalog number, expiration date, unique identifier.5.Section h.Box 4.Device manufacture date.6.Section h.Box 6.Evaluation codes: method code 3.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
On (b)(6) 2023, the patient underwent a thrombectomy procedure in the right m1 segment of the middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68), a neuron max 6f 088 long sheath (neuron max), a neuron select catheter 6f (6f select), a non-penumbra microcatheter, stent retrievers, and guidewires.It was noted that the patient had a severe cardiac illness and presented with severe left hemiparesis and dysarthria.At the time of discharge, the patient had mild hemiparesis.The computed tomography (ct) scan revealed a partial infarction of the right truncal ganglion.There were no procedural complications reported.On (b)(6) 2023, the patient was readmitted after a first bilateral tonic clonic seizure.The mri revealed an image finding that is described in publications with cerebral granulomas as a reaction to embolized hydrophilic polymers from microwires, microcatheters or aspiration catheters.The suspected foreign body granulomas along the cortical border were found in the anterior cerebral artery (aca) and the anterior communication artery (acom).There was also edema noted.The physician then started methylprednisolone therapy which led to significant clinical improvement.On imaging, the changes were subtotal regression.It was reported that the patient expired on (b)(6) 2023 due to a heart attack.The foreign body reaction was reported to have a possible relationship to the ace68.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17731903
Report Number3005168196-2023-00425
Device Sequence Number12295904
Product Code NRY
UDI-Device Identifier00815948022850
UDI-Public815948022850
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2025
Device Catalogue Number5MAXACE068KIT
Device Lot NumberC00009245
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005